MAUDE Adverse Event Report: A&E MEDICAL CORPORATION A&E MEDICAL CORPORATION - SUCTION COAGULATOR

A&E MEDICAL CORPORATION A&E MEDICAL CORPORATION - SUCTION COAGULATOR
Model Number 050-005
Medical Device Problem Codes Device Issue (2379); Device Operational Issue (2914)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complained upon suction coagulator device (050-005, lot 198c) was returned to a&e medical for investigation.The device was received on 7/24/2017.(ref.(b)(4)) the device was reviewed through the clear plastic packaging upon receipt and found to be satisfactory visually without opening the package.The device has been sent to the sterilizer as part of the a&e medical decontamination process on 8/3/2017.The device has not returned as of this preliminary report.The device will be reviewed and electrically tested upon its return, estimated to be the week of 8/14/2017.A follow up report shall be submitted upon completion of the investigation.
 
Event or Problem Description
Patient was found to have lower lip swelling, thought to be due to electrical burn from suction coagulator.Patient was treated with polysporin and observed closely.
 
Additional Manufacturer Narrative
The complained upon suction coagulator device (050-005, lot 198c) was returned to a&e medical for investigation.The device was received on 7/24/2017.(ref.Rga 170717-02) the device was reviewed through the clear plastic packaging upon receipt and found to be satisfactory visually without opening the package.The device has been sent to the sterilizer as part of the a&e medical decontamination process on 8/3/2017.The device has not returned as of this preliminary report.The device will be reviewed and electrically tested upon its return, estimated to be the week of 8/14/2017.A follow up report shall be submitted upon completion of the investigation.Upon review of returned device after decontamination process it was observed the returned device was in a sealed pouch that was never opened.A call to the complainant confirmed the returned device was not the device complained upon.The complained upon device was discarded by the user.The returned device was from the same lot number and thus a&e medical investigated and tested the returned device.(b)(4).
 
Event or Problem Description

Brand Name
A&E MEDICAL CORPORATION - SUCTION COAGULATOR
Common Device Name
SUCTION COAGULATOR
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
MDR Report Key6786367
Report Number2242056-2017-00004
Device Sequence Number16159441
Product Code FEH
UDI-Device Identifier10841291104865
UDI-Public10841291104865
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K881413
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/01/2021
Device Model Number050-005
Device Catalogue Number050-005
Device Lot Number198C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer07/13/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;